| Model Number |
500AVHCT |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/15/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation is in progress, but not yet concluded.Per the perfusionist, the sensors were calibrated when the machine booted up before the initiation of bypass as normal.An in-vivo calibration was performed which went normal, however, afterward, the pco2 level started drifting up on the bpm to where it was extremely high.A second arterial blood gas (abg) was done to confirm that the pco2 was normal.Another in-vivo calibration was done and the same trend occurred.The pco2 value on the monitor was 30-40 millimeters of mercury (mmhg) higher than the abg value.The case was continued without use of the bpm and more frequent abgs were done.
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the blood parameter monitor (bpm) was not reading the partial pressure of carbon dioxide (pco2) value correctly.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) observed that the partial pressure of carbon dioxide (pco2) and all other on-screen values could be adjusted using the in-vivo readjustment.A sample 540 calibration was successful.There were no issues observed in the function of the monitor.
Additional Manufacturer Narrative
Updated block: h6 the reported complaint was confirmed.The service repair technician was unable to identify any issues with the monitor or the values being read.The unit operates to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
Event or Problem Description
Per clinical review: the team had an incident regarding their monitor during cardiopulmonary bypass (cpb) on (b)(6) 2020.According to the sales representative the team did not gas calibrate, but according to the end user on the case, the monitor was set up routinely for the procedure.Post the first in-vivo calibration, the partial pressure of carbon dioxide (pco2) values were 30 to 40 millimeter per mercury (mmhg) above what the patients arterial blood gas (abg) values were from an independent analyzer, and continued that way during the procedure.They did a second in-vivo and received similar results.They proceeded without a delay in the surgical procedure.The unit was not exchanged out for it was a relatively short case and all other values were within range.There was no harm or blood loss due to this occurrence.